MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME14 10MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME14 10MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR141025
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) information regarding patient weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg (b)(4).Concomitant med products: fubuki (asahi intecc) guiding catheter, headway (terumo) microcatheter, y-connector (terumo), enpower, dcb02, scepter (terumo) balloon catheter.The customer contact information was not provided.(b)(4).Complaint conclusion: a report was received that during a coil embolization for a subarachnoid hemorrhage at the 11 mm middle cerebral artery aneurysm, the 10 mm x 25 cm micrusframe14 thermo-mechanical detachable coil delivery system (dcs) (mfr141025/s13431) was selected as first coil, inserted, and used; however, there was a small compartment in the aneurysm.Therefore, the physician attempted to resheath the coil but the zipper could not be shut.It was flushed with saline and zipping was conducted, but the introducer split open and the coil failed to resheath.The coil was subsequently replaced.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A fubuki (asahi intecc), a headway (terumo) microcatheter, a y-connector (terumo), a scepter (terumo) balloon catheter, an enpower, and dcb02 detachment control box were also used for the case.An approach was made from the right femoral artery.The scepter (terumo) balloon catheter and microcatheter were inserted into the guiding catheter as a unit and approached to the target lesion.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was provided.The product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be definitively determined; however, patient anatomy and circumstances of the procedure may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that during a coil embolization for a subarachnoid hemorrhage at the 11 mm middle cerebral artery aneurysm, the 10 mm x 25 cm micrusframe14 thermo-mechanical detachable coil delivery system (dcs) (mfr141025/s13431) was selected as first coil, inserted, and used, but ¿it was made a small compartment¿.Therefore, the physician attempted to resheath the coil but the zipper could not be shut.It was flushed with saline and zipping was conducted, but the introducer split open and the coil failed to resheath.The coil was subsequently replaced.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A fubuki (asahi intecc), a headway (terumo) microcatheter, a y-connector (terumo), a scepter (terumo) balloon catheter, an enpower, and dcb02 detachment control box were also used for the case.An approach was made from the right femoral artery.The scepter (terumo) balloon catheter and microcatheter were inserted into the guiding catheter as a unit and approached to the target lesion.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will not be returned for analysis as it was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint (b)(4).B5: additional information received indicated that the physician did not encounter difficulty positioning the coil in the target site.The coil could be placed in the aneurysm; however, the physician felt the coil was too small to be used as the first coil.There was no issue with the coil not conforming to the walls of the aneurysm.The coil did not protrude out of the aneurysm during positioning prior to detachment.The coil delivery system was prepped without any difficulty.The user did not apply excessive force when handling the product.The event did not result in a procedural delay.Based on this information, this complaint no longer meets the criteria for medical device reporting.There was no difficulty in positioning the coil at the target vessel nor was there any issue with poor conformability.No further reports will be forthcoming.E1: initial reporter: phone: (b)(6).

Brand Name
MICRUSFRAME14 10MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7295847
Report Number3008114965-2018-00539
Device Sequence Number1801469
Product Code KRD
UDI-Device Identifier10886704077916
UDI-Public10886704077916
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberMFR141025
Device Lot NumberS13431
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR